Paclitaxel is one of the most common cytostatics used in oncology; it is part of the therapeutic protocols of many malignancies. One of its most common side effects is peripheral neuropathy. This symptomatology often leads to a reduction in the dose intensity of chemotherapeutic drugs or to early discontinuation of the treatment.
In our case report, we describe a rare case of paclitaxel-induced anisocoria in a young woman with breast cancer.
Ocular side effects related to taxanes are rare, with an estimated frequency of about 1%. In addition to relatively frequent obstruction of the nasolacrimal duct, the cystoid macular edema or ischemic retinopathy have been reported. However, in most cases paclitaxel-induced ocular side effects, there is no need to reduce or discontinue therapy. However, the collaboration of an oncologist with an experienced and trained ophthalmologist is essential.
CIPN; anisocoria; chemotherapy-induced polyneuropathy; paclitaxel.